Flash Flood, Sharp
- When
- September 2, 6:50 AM CST to 11:30 AM CST
- Where
- Sharp County, Ash Flat
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.161, -91.480 (the zone’s center; the record gives no point)
Heavy rains caused widespread flooding across Sharp County. A number of highways and county roads were closed due to high water levels.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Heavy rains caused widespread flooding across Sharp County. A number of highways and county roads were closed due to high water levels. Several vehicles were washed off some roadways. Three people suffered minor injuries when their car was washed off and low water crossing near Ozark Acres and flipped over. They were rescued from the car a short time later. Some roads and bridges across the county sustained minor damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 2, 3:30 AM CST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 430 AM CDT TUE SEP 2 2003 IT LOOKS LIKE WE ARE OVER THE WORST OF THE HEAVY RAINS WITH THE H5 LOW OVER THE STATE OPENING UP AND GETTING CAUGHT UP IN THE FLOW AROUND THE LOW OVER THE GREAT LAKES. HEAVY RAINS MAY LINGER OVER PARTS OF NORTH CENTRAL ARKANSAS...SO WILL KEEP A MENTION OF THAT ONLY FOR THE ONE SET BUMPING UP AGAINST KMEM-S FORECAST AREA...AS PER OUR COORDINATION. PRECIPITATION WILL BE DIMINISHING FOR TONIGHT AND ENDING FROM NORTH TO SOUTH ON WEDNESDAY. DRY FORECAST PAST WED. TEMPS WILL BE IN THE 75 TO 80 RANGE IN THE NORTH TODAY AND IN THE 80S ELSEWHERE. THEN... TEMPS WILL BOUNCE INTO THE 80S FOR WEDNESDAY. THERE WILL BE A REINFORCING SHOT OF AIR COMING SOUTH WITH THE SURFACE RIDGE. MOISTURE WILL BE LIMITED WITH THAT SYSTEM. HIGH PRESSURE WILL GIVE US CLEAR TO MOSTLY CLEAR CONDITIONS THURSDAY THROUGH MONDAY. HRO 77 62 83 63 / 90 40 10 5 LIT 81 69 87 66 / 70 50 20 10 HOT 81 69 87 66 / 80 50 20 10 PBF 83 70 88 68 / 70 60 20 10 .LZK...NONE. 32
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE SEP 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT REMNANTS OF TROPICAL STORM GRACE WERE LOCATED OVER EXTREME SOUTHEASTERN OKLAHOMA EARLY THIS MORNING. THE SYSTEM WILL CONTINUE TO MOVE NORTHEASTWARD TODAY. SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WILL PREVAIL OVER THE AREA TODAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE OVER PARTS OF NORTH CENTRAL AND NORTHEASTERN ARKANSAS TODAY. CHANCES FOR RAINFALL WILL DECREASE TONIGHT AS THE LOW CONTINUES TO LIFT TO THE NORTHEAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY...THEN DRY WEATHER WILL PREVAIL FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 22
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
701 AM CDT TUE SEP 2 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0636 AM GUION AR FLASH FLOODS
09/02/03 IZARD STATE HIGHWAY 58 HAS WATER
OVER IT. SOME OTHER COUNTY
ROADS ALSO BEING FLOODED IN
THAT AREA. REPORTED BY LAW
ENFORCEMENT
22PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
733 AM CDT TUE SEP 2 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0725 AM 5 W MOUNT PLEASANT AR FLASH FLOODS
09/02/03 IZARD SEVERAL AREAS OF IZARD
COUNTY ROAD 6 FLOODED
BETWEEN MOUNT PLEASANT AND
STATE HIGHWAY 58. COUNTY
ROAD IS CLOSED. REPORTED BY
LAW ENFORCEMENT
22The Little Rock radar (KLZK), 163 km away, was scanning. The volume nearest the first event began at 12:51 UTC.
4 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374699, 5374700, 5374701, 5374702.